Birth Control- Guys too.
Posted Mon Jan 29, 2007 07:48 PM
Posted Mon Jan 29, 2007 08:00 PM
Posted Mon Jan 29, 2007 09:09 PM
A friend of mine was using the shot (depo-provera) and she loved it. She hasn't mentioned any side effects from using it.
I am allergic to spermicide so that's something I watch out for with condoms. Also, as a side note on my experiences, every woman I know, including myself, who relied on condoms alone has gotten pregnant with that method.
The only side effects of hormonal birth control are hormonally related, i.e. they are the same things that happen to you without the pills just in different levels. Side effects like blood clots or other abnormal hormonal effects are due to unsafe levels of the hormone. These are related to dosage and frequency as well as age and personal health. Any products like an IUD come with warnings that they may harm the body. IUDs used to be made of some other material than the plastic (or whatever it is that they are made of now) and would occasionally pierce the uterus and work their way into the abdominal cavity causing serious health issues. The shot obviously has a large dose of hormones which, after the body adjusts to not having to produce those hormones for a long while, when the endogenous hormone is not given will cause the "side effect" of having a lower natural level. Such as lack of estrogen in the body causing a relative increase of testosterone (or other hormones) which will cause things like facial hair etc.
Hormonal birth controls are perfectly safe and effective. As with all medications though their effects will vary based on the person. On the whole of the world wide population, the side effects of hormonal birth control are safe and minimal.
Posted Tue Jan 30, 2007 01:13 AM
Posted Tue Jan 30, 2007 01:56 AM
ps- i am taking Femcon Fe.... previously called Ovcon-35
Posted Tue Jan 30, 2007 10:08 AM
Posted Tue Jan 30, 2007 01:07 PM
Posted Wed Jan 31, 2007 12:01 AM